MAUDE Adverse Event Report: ZIMMER KNEE CREATIONS, INC. SUBCHONDROPLASTY; SCP KIT

ZIMMER KNEE CREATIONS, INC. SUBCHONDROPLASTY; SCP KIT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2019, the patient underwent the initial subchondroplasty procedure with the preoperative diagnosis of hip femoroacetabular impingement, hip labral tear, loose body in hip, and acetabular subchondral fracture.A left hip arthroscopy with acetabuloplasty, hip arthroscopy with labral repair, hip arthroscopy with femoroplasty, hip arthroscopy with loose body removal, and left hip percutaneous fixation of acetabular stress fracture were concomitantly performed.There were no intraoperative complications reported during the index surgery.On (b)(6) 2019, at 12 weeks and 1 day postoperatively, the patient complained of a popping in their hip and that the pain was described as a 4/10 with soreness and pinching.The event was reported as possibly related to the procedure and possibly related to the device.In an effort to be conservative, this complaint will be treated as a serious injury and will be investigated further.There was no indication of swelling, discoloration, or deformity of the left hip.The patient indicated that the pain resumed after they returned to work, stopped taking naproxen, and resumed teaching aerobics.The patient was guided to resume taking naproxen and ibuprofen.Zimmer knee creations was notified of the issue on (b)(6) 2019.The product was not returned for the investigation, as it remains implanted in the patient.The dhr for the finished goods lot was reviewed, and no anomalies related to the complaint condition were noted.
 
Event or Problem Description
Subject (b)(6) had left hip pain as adverse event after subchondroplasty.
 
Event or Problem Description
Subject 02-001 had left hip pain as adverse event.
 
Additional Manufacturer Narrative
On (b)(6)2019, subject 02-001 underwent a subchondroplasty, percutaneous fixation of an acetabular stress fracture, as well as labral repair, acetabuloplasty, femoroplasty, and loose body removal in an arthroscopic procedure of the left hip.It was reported that 3cc of accufill were injected into the left acetabulum in zone 2 and 3l.There were no intraoperative complications reported.The operative notes for the index procedure and the clinical notes for the 12-week follow-up appointment were reviewed as a part of the investigation.On (b)(6) 2019, at the 12-week post-operative follow-up appointment conducted as a part of the clinical study, subject 02-001 had the main complaint of popping in the hip joint, and it was reported that the patient is doing better in comparison to the last visit.The subject also reported pain during activity (pain was rated a 4 out of 10), denied numbness or tingling and is fully weight bearing and going to physical therapy once a week.There was no swelling, discoloration or deformity of the left hip, and the patient experienced mild limitation of range of motion in the left hip.It was noted in the clinical notes that the adverse event outcome was determined to be recovering/resolved, and the patient will resume naproxen, ibuprofen, and physical therapy.It is unlikely that the popping of the joint is related to the subchondroplasty procedure as the fixation was internal in the acetabulum and joint popping is normally related to the joint surface and ligamentous structures.There is no clear indication that the pain reported is directly related to the subchondroplasty procedure, and at 12 weeks, patients are normally still in the recovery process.The exact cause of the adverse event cannot be determined at this time, but it most likely due to the proximity of the event to the surgical date.The dhr for the raw material and finished goods lot was reviewed, and no anomalies related to the complaint condition were noted.The product was not returned for the investigation, as it remains implanted in the patient.

Brand Name
SUBCHONDROPLASTY
Common Device Name
SCP KIT
Manufacturer (Section D)
ZIMMER KNEE CREATIONS, INC.
841 springdale drive
exton PA 19341
MDR Report Key9495244
Report Number3008812173-2019-00054
Device Sequence Number13974716
Product Code OJH
UDI-Device Identifier00889024205260
UDI-Public00889024205260
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberN/A
Device Catalogue Number402.202
Device Lot NumberKC04875
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/22/2019
Device Age2 YR
Event Location Hospital
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date06/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN 308.041,LN 34857.
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient Weight69